Alert archive / Colorado / Flash Flood Watches in 2006

Flash Flood Watch 5, NWS Pueblo, CO

July 9, 200617 counties in Colorado

NWS Pueblo, CO issued this flash flood watch at Jul 9, 2006, 4:37 AM MDT for 17 counties in Colorado. It took effect at Jul 9, 2006, 11:00 AM MDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 9, 2006, 4:37 AM MDT (10:37 UTC)
In effect from
Jul 9, 2006, 11:00 AM MDT
Expired
Jul 9, 2006, 10:50 PM MDT
In force
12 hr
Issued by
NWS Pueblo, CO
Flood severity
None

Counties Alamosa County, CO, Baca County, CO, Bent County, CO, Chaffee County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Saguache County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 51 km from the middle of the area, began a volume at 10:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 10.6 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2006-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2006-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS65 KPUB 091037
FFAPUB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
437 AM MDT SUN JUL 9 2006

...A FLASH FLOOD WATCH IS IN EFFECT FOR THE SOUTHEAST MOUNTAINS
...THE I-25 CORRIDOR AND THE SOUTHEAST COLORADO PLAINS FROM 11 AM
MDT THIS MORNING THROUGH THIS EVENING...

.A VERY MOIST AIRMASS REMAINS IN PLACE OVER SOUTHERN COLORADO AND
THIS COMBINED WITH AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE
REGION TODAY INTO TONIGHT...SATURATED SOILS AND A WEAK SURFACE
FRONT PROJECTED TO MOVE ACROSS THE EASTERN PLAINS THIS AFTERNOON
WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL AND ASSOCIATED
FLASH FLOODING PROBLEMS ACROSS THE FLASH FLOOD WATCH AREA TODAY
INTO THIS EVENING.

COZ072>089-093>099-091845-
/O.NEW.KPUB.FF.A.0005.060709T1700Z-060710T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA...
STONEWALL...WESTON...SPANISH PEAKS...COALDALE...COTOPAXI...
HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF...
WESTCLIFFE...RYE...GREENHORN MTN...WOODLAND PARK...PIKES PEAK...
CANON CITY...PENROSE...BLACK FOREST...AIR FORCE ACADEMY...
COLORADO SPRINGS...PUEBLO...WALSENBURG...TRINIDAD...ORDWAY...
OLNEY SPRINGS...LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...
SHERIDAN LAKE...LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH
437 AM MDT SUN JUL 9 2006

...FLASH FLOOD WATCH IN EFFECT FROM 11 AM MDT THIS MORNING
THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL COLORADO...
  SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO...INCLUDING THE 
  FOLLOWING AREAS...IN EAST CENTRAL COLORADO...EL PASO COUNTY 
  AND TELLER COUNTY AND THE RAMPART RANGE IN SOUTH CENTRAL 
  COLORADO...FREMONT COUNTY...NORTHERN SANGRE DE CRISTO 
  MOUNTAINS...SOUTHERN SANGRE DE CRISTO MOUNTAINS...WET MOUNTAIN 
  VALLEY AND WET MOUNTAINS IN SOUTHEAST COLORADO...BACA COUNTY...
  BENT COUNTY...CROWLEY COUNTY...EASTERN KIOWA COUNTY...EASTERN 
  LAS ANIMAS COUNTY...HUERFANO COUNTY...OTERO COUNTY...PROWERS 
  COUNTY...PUEBLO COUNTY...WESTERN KIOWA COUNTY AND WESTERN LAS 
  ANIMAS COUNTY.

* FROM 11 AM MDT THIS MORNING THROUGH THIS EVENING

* SHOWERS AND THUNDERSTORMS...ESPECIALLY FROM LATE THIS MORNING
  INTO THIS EVENING ACROSS THE SOUTHEAST MOUNTAINS...THE I-25
  CORRIDOR AND THE SOUTHEAST PLAINS...WILL HAVE THE POTENTIAL TO
  PRODUCE RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. LOCALLY
  HEAVIER RAINFALL WILL ALSO BE POSSIBLE. EXCESSIVE RUNOFF FROM
  THE STORMS...COMBINED WITH SWOLLEN CREEKS AND SATURATED SOILS
  FROM THE PREVIOUS DAYS PRECIPITATION...IS EXPECTED TO RESULT IN
  A HIGH POTENTIAL FOR FLASH FLOODING.

* SOME LOCATIONS HAVING THE HIGHEST THREAT OF FLASH FLOODING
  INCLUDE THE MATO VEGA...MAURICIO CANYON...MASON GULCH...AND
  HAYMAN WILDFIRE SCARS. ALSO...AREAS IN EASTERN FREMONT COUNTY
  AND WESTERN EL PASO AND PUEBLO COUNTIES THAT RECEIVED HEAVY RAIN
  EARLIER THIS WEEK...WILL BE AT AN ELEVATED RISK OF FLASH
  FLOODING. FINALLY...URBAN AREAS ALONG THE INTERSTATE 25
  CORRIDOR... INCLUDING PLACES LIKE COLORADO
  SPRINGS...PUEBLO...CANON CITY AND TRINIDAD AS WELL AS SECTIONS
  OF THE SOUTHEAST COLORADO PLAINS ...MAY SEE FLOODING PROBLEMS
  RELATED TO EXCESSIVE STORM WATER RUNOFF. PEOPLE WHO LIVE IN AND
  NEAR BURN SCARS...OR IN AREAS WHICH HAVE RECEIVED HEAVY RAINS
  THE LAST FEW DAYS ARE STRONGLY URGED TO KEEP APPRISED OF THE
  WEATHER TODAY AND TONIGHT. THIS WEATHER SYSTEM HAS THE POTENTIAL
  TO BRING SERIOUS FLASH FLOODING TO THE REGION.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
3 follow-up statements
000 
WGUS65 KPUB 091736
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
1136 AM MDT SUN JUL 9 2006

...A FLASH FLOOD WATCH IS IN EFFECT FOR THE SOUTHEAST
MOUNTAINS...THE INTERSTATE CORRIDOR AND THE SOUTHEAST COLORADO
PLAINS THROUGH THIS EVENING...

.A VERY MOIST AIRMASS REMAINS IN PLACE OVER SOUTHERN
COLORADO...WITH WIDESPREAD SHOWERS AND THUNDERSTORMS EXPECTED
THIS AFTERNOON AND EVENING. ALREADY SATURATED SOILS...AND THE
POTENTIAL FOR HEAVY RAIN...WILL MEAN THE POSSIBILITY OF FLASH FLOODING.

COZ072>089-093>099-100145-
/O.CON.KPUB.FF.A.0005.000000T0000Z-060710T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA...
STONEWALL...WESTON...SPANISH PEAKS...COALDALE...COTOPAXI...
HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF...
WESTCLIFFE...RYE...GREENHORN MTN...WOODLAND PARK...PIKES PEAK...
CANON CITY...PENROSE...BLACK FOREST...AIR FORCE ACADEMY...
COLORADO SPRINGS...PUEBLO...WALSENBURG...TRINIDAD...ORDWAY...
OLNEY SPRINGS...LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...
SHERIDAN LAKE...LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH
1136 AM MDT SUN JUL 9 2006

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND
  SOUTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...EL PASO
  COUNTY...TELLER COUNTY AND THE RAMPART RANGE...FREMONT COUNTY...
  THE SANGRE DE CRISTO MOUNTAINS...THE WET MOUNTAIN VALLEY AND WET
  MOUNTAINS...BACA COUNTY...BENT COUNTY...CROWLEY COUNTY...KIOWA
  COUNTY...LAS ANIMAS COUNTY...HUERFANO COUNTY...OTERO
  COUNTY...PROWERS COUNTY...PUEBLO COUNTY

* THROUGH THIS EVENING

* SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE
  SOUTHEAST MOUNTAINS AND PLAINS...WILL HAVE THE POTENTIAL TO
  PRODUCE RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. LOCALLY
  HEAVIER RAINFALL WILL ALSO BE POSSIBLE. EXCESSIVE RUNOFF FROM
  THE STORMS...COMBINED WITH SWOLLEN CREEKS AND SATURATED SOILS
  FROM THE PREVIOUS DAYS PRECIPITATION...IS EXPECTED TO RESULT IN
  A HIGH POTENTIAL FOR FLASH FLOODING.

* SOME LOCATIONS HAVING THE HIGHEST THREAT OF FLASH FLOODING
  INCLUDE THE MATO VEGA...MAURICIO CANYON...MASON GULCH...AND
  HAYMAN WILDFIRE SCARS. ALSO...AREAS THAT RECEIVED HEAVY RAIN
  DURING THE LAST SEVERAL DAYS...WILL BE AT AN ELEVATED RISK OF
  FLASH FLOODING. FINALLY...URBAN AREAS ALONG THE INTERSTATE 25
  CORRIDOR...INCLUDING PLACES LIKE COLORADO SPRINGS...PUEBLO...
  CANON CITY AND TRINIDAD AS WELL AS SECTIONS OF THE SOUTHEAST
  COLORADO PLAINS MAY...SEE FLOODING PROBLEMS RELATED TO EXCESSIVE
  STORM WATER RUNOFF. PEOPLE WHO LIVE IN AND NEAR BURN SCARS...OR
  IN AREAS WHICH HAVE RECEIVED HEAVY RAINS THE LAST FEW DAYS ARE
  STRONGLY URGED TO MONITOR THE WEATHER TODAY AND TONIGHT.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
000 
WGUS65 KPUB 100233
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
833 PM MDT SUN JUL 9 2006

...A FLASH FLOOD WATCH IS IN EFFECT FOR THE SOUTHEAST MOUNTAINS...
THE INTERSTATE CORRIDOR AND THE SOUTHEAST COLORADO PLAINS THROUGH
THIS EVENING...

.A VERY MOIST AIRMASS REMAINS IN PLACE OVER SOUTHERN COLORADO...
WITH WIDESPREAD SHOWERS AND THUNDERSTORMS EXPECTED THIS AFTERNOON
AND EVENING. ALREADY SATURATED SOILS...AND THE POTENTIAL FOR
HEAVY RAIN...WILL MEAN THE POSSIBILITY OF FLASH FLOODING.

COZ072>089-093>099-100600-
/O.CON.KPUB.FF.A.0005.000000T0000Z-060710T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA...
STONEWALL...WESTON...SPANISH PEAKS...COALDALE...COTOPAXI...
HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF...
WESTCLIFFE...RYE...GREENHORN MTN...WOODLAND PARK...PIKES PEAK...
CANON CITY...PENROSE...BLACK FOREST...AIR FORCE ACADEMY...
COLORADO SPRINGS...PUEBLO...WALSENBURG...TRINIDAD...ORDWAY...
OLNEY SPRINGS...LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...
SHERIDAN LAKE...LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH
833 PM MDT SUN JUL 9 2006

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND 
  SOUTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN EAST 
  CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY AND THE 
  RAMPART RANGE IN SOUTH CENTRAL COLORADO...FREMONT COUNTY...
  NORTHERN SANGRE DE CRISTO MOUNTAINS...SOUTHERN SANGRE DE 
  CRISTO MOUNTAINS...WET MOUNTAIN VALLEY AND WET MOUNTAINS IN 
  SOUTHEAST COLORADO...BACA COUNTY...BENT COUNTY...CROWLEY 
  COUNTY...EASTERN KIOWA COUNTY...EASTERN LAS ANIMAS COUNTY...
  HUERFANO COUNTY...OTERO COUNTY...PROWERS COUNTY...PUEBLO 
  COUNTY...WESTERN KIOWA COUNTY AND WESTERN LAS ANIMAS COUNTY.

* UNTIL MIDNIGHT MDT TONIGHT

* SHOWERS AND THUNDERSTORMS THIS EVENING ACROSS THE SOUTHEAST
  MOUNTAINS AND PLAINS...WILL HAVE THE POTENTIAL TO PRODUCE
  RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. LOCALLY HEAVIER
  RAINFALL WILL ALSO BE POSSIBLE. EXCESSIVE RUNOFF FROM THE
  STORMS...COMBINED WITH SWOLLEN CREEKS AND SATURATED SOILS FROM
  THE PREVIOUS DAYS PRECIPITATION...IS EXPECTED TO RESULT IN A
  HIGH POTENTIAL FOR FLASH FLOODING.

* SOME LOCATIONS HAVING THE HIGHEST THREAT OF FLASH FLOODING 
  INCLUDE THE MATO VEGA...MAURICIO CANYON...MASON GULCH...AND 
  HAYMAN WILDFIRE SCARS. ALSO...AREAS THAT RECEIVED HEAVY RAIN 
  DURING THE LAST SEVERAL DAYS...WILL BE AT AN ELEVATED RISK OF 
  FLASH FLOODING. FINALLY...URBAN AREAS ALONG THE INTERSTATE 25 
  CORRIDOR...INCLUDING PLACES LIKE COLORADO SPRINGS...PUEBLO... 
  CANON CITY AND TRINIDAD AS WELL AS SECTIONS OF THE SOUTHEAST 
  COLORADO PLAINS MAY...SEE FLOODING PROBLEMS RELATED TO 
  EXCESSIVE STORM WATER RUNOFF. PEOPLE WHO LIVE IN AND NEAR BURN 
  SCARS...OR IN AREAS WHICH HAVE RECEIVED HEAVY RAINS THE LAST 
  FEW DAYS ARE STRONGLY URGED TO MONITOR THE WEATHER TODAY AND 
  TONIGHT. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
000 
WGUS65 KPUB 100450
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
1050 PM MDT SUN JUL 9 2006

...FLASH FLOOD WATCH CANCELLED...

.THUNDERSTORMS PRODUCING CONTINUOUS HEAVY RAINFALL HAVE DIMINISHED
ACROSS PARTS OF EAST CENTRAL...SOUTH CENTRAL...AND SOUTHEAST
COLORADO LATE THIS EVENING.

COZ072>089-093>099-100600-
/O.CAN.KPUB.FF.A.0005.000000T0000Z-060710T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA...
STONEWALL...WESTON...SPANISH PEAKS...COALDALE...COTOPAXI...
HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF...
WESTCLIFFE...RYE...GREENHORN MTN...WOODLAND PARK...PIKES PEAK...
CANON CITY...PENROSE...BLACK FOREST...AIR FORCE ACADEMY...
COLORADO SPRINGS...PUEBLO...WALSENBURG...TRINIDAD...ORDWAY...
OLNEY SPRINGS...LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...
SHERIDAN LAKE...LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH
1050 PM MDT SUN JUL 9 2006

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL COLORADO...
SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO HAS BEEN CANCELLED.

LIGHT TO OCCASIONALLY MODERATE RAIN IS EXPECTED TO OCCUR LATE
TONIGHT OVER THE FAR SOUTHEAST CORNER OF THE STATE.
HOWEVER...FURTHER FLOODING PROBLEMS ARE NOT ANTICIPATED.

$$

MOORE

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at Jul 9, 3:43 AM MDT, 54 minutes earlier.

Area forecast discussion, Jul 9, 3:43 AM MDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
343 AM MDT SUN JUL 9 2006

.SHORT TERM...
(TODAY AND TONIGHT)

HEAVY RAIN POTENTIAL IS AGAIN THE PRIMARY METEOROLOGICAL CONCERN FOR
THE SHORT TERM.  CWFA CURRENTLY NOTING SHOWERS SLOWLY EXITING
NORTHEASTERN EL PASO COUNTY AND CONTINUING OVER PORTIONS OF THE FAR
SOUTHEAST PLAINS EARLY THIS MORNING.

IMPRESSIVE SURFACE DEW-POINTS IN THE LOWER TO MID 60S NOTED OVER THE
PLAINS WITH EVEN SOME LOWER 50S DEW POINTS STILL OBSERVED OVER
PORTIONS OF THE SAN LUIS VALLEY.  IN ADDITION...PRECIPITABLE WATER
VALUES IN THE 1.1O TO 1.35 INCH RANGE ACROSS THE CWFA WHICH IS IN
THE IMPRESSIVE 150% TO 180% RANGE FOR THIS TIME OF YEAR.

LATEST COMPUTER MODELS...SURFACE OBSERVATIONS AND SATELLITE TRENDS
INDICATE THAT THE IMPRESSIVE MOISTURE PLUME TO CONTINUE OVER THE
CWFA TODAY INTO AT LEAST THE EARLY PORTIONS OF TONIGHT AND EVEN WITH
LIMITED HEATING EXPECTED TODAY...LOCALIZED HEAVY TO VERY HEAVY RAIN
BURSTS WILL BE POSSIBLE IN THIS EFFECTIVE NEAR-TROPICAL TYPE
AIRMASS.

ALSO...AS UPPER WAVE MOVES ACROSS/NEAR CWFA TODAY INTO
TONIGHT...SOMEWHAT FAVORABLE LARGER SCALE ASCENT WILL BE NOTED OVER
PORTIONS OF THE CWFA.  FINALLY...LATEST NAM MODEL INDICATES THAT
ANOTHER NORTHERLY SURGE SHOULD BE ALIGNED FROM FAR SOUTH-CENTRAL
COLORADO INTO SOUTHEAST COLORADO BY 00Z MONDAY.  AT THIS TIME...THE
MAIN FACTOR HOLDING BACK THE POTENTIAL FOR A MORE WIDESPREAD/HEAVIER
PRECIPITATION EVENT WILL BE THE PROJECTED COOL EARLY TO MID JULY
MAXIMUM TEMPERATURES.  HOWEVER...WITH THE PREVIOUS SEVERAL PAST DAYS
OF RAIN...SOME QUITE HEAVY AND WITH PREVIOUSLY MENTIONED PARAMETERS
IN PLACE I THINK IT IS PRUDENT TO ISSUE A FLASH FLOOD WATCH FROM 11
AM THIS MORNING TO MIDNIGHT TONIGHT FOR CENTRAL AND EASTERN PORTIONS
OF THE CWFA.  AS PREVIOUSLY MENTIONED...MAXIMUM TEMPERATURES WILL
RUN SEVERAL CATEGORIES BELOW CLIMATOLOGICAL AVERAGES TODAY MOST
AREAS.  THANKS TO SURROUNDING OFFICES AND NATIONAL CENTERS FOR
COORDINATION/COLLABORATION.

.LONG TERM...
(MON THROUGH SAT)

...WARMING AND DRYING TREND STILL IN THE OFFING NEXT WEEK...

MON THROUGH SAT...MODELS ARE STILL ATTEMPTING TO USHER IN A
RELATIVELY DEEPER DRIER AIR MASS NEXT WEEK. WITHOUT A SIGNIFICANT
SYNOPTIC SCALE SYSTEM...IT MIGHT BE TOUGH TO TOTALLY WIPE OUT ALL
OF THE SFC MOISTURE FROM THE PAST WEEKS MODERATE TO HEAVY RAINFALL.
HOWEVER...IF MUCH DRIER AIR ALOFT MIXES DOWN...THEN SFC DEW POINTS
WILL BE MUCH LOWER THAN WEEKS PAST. AN ELONGATED MIDDLE AND UPPER
LEVEL HIGH PRESSURE SYSTEM IS FORECAST TO STRETCH FROM NM INTO THE
PLAINS WITH SW-W FLOW OVER THE CNTRL ROCKIES. THIS MAY START TO
MIGRATE MUCH DRIER AIR ALOFT INTO THE CNTRL ROCKIES. GIVEN WE ARE
HEADING INTO PEAK TSTM CLIMATOLOGY FOR THE NEXT COUPLE OF MONTHS...IT
IS TOUGH TO COMPLETELY REMOVE POPS. PLAN TO GO BACK TO THE TYPICAL
VERY LOW POPS FOR THE AFTN AND EVE. POPS/WX WILL MAINLY BE FOR
THE MTS AND HIGH VALLEYS. IF THIS PATTERN CHANGE VERIFIES...WE
WILL TRANSITION TO MORE HIGH CLOUD BASE...A FEW DRY...TSTMS. THIS
WILL BE SOMEWHAT OF A RELIEF FROM THE MODERATE TO HEAVY RAINFALL OF
THE PAST WEEK...BUT INCREASE THE THREAT OF WILDFIRE STARTS. TEMPERATURES
SHOULD BE HEADING TO AT OR ABOVE AVERAGE READINGS FOR THIS TIME OF
THE YEAR. GFS HAS H7 TEMPERATURES OF +16C TO +19C. METZE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 11 AM MDT THIS MORNING THROUGH THIS
EVENING FOR COZ072-COZ073-COZ074-COZ075-COZ076-COZ077-COZ078-
COZ079-COZ080-COZ081-COZ082-COZ083-COZ084-COZ085-COZ086-COZ087-
COZ088-COZ089-COZ093-COZ094-COZ095-COZ096-COZ097-COZ098-COZ099.

&&

77/17
Hazardous weather outlook, Jul 8, 7:19 AM MDT, 21 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
719 AM MDT SAT JUL 8 2006

COZ058>089-093>099-091330-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
719 AM MDT SAT JUL 8 2006

...A FLASH FLOOD WATCH REMAINS IN EFFECT FROM NOON TODAY UNTIL LATE
TONIGHT FOR THE SOUTHEAST COLORADO MOUNTAINS AND ADJACENT PLAINS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAINFALL AND FLOODING WILL BE POSSIBLE OVER THE SOUTHEAST
COLORADO MOUNTAINS AND ADJACENT PLAINS TODAY AND TONIGHT.  RAINFALL
ACCUMULATIONS OF 1 TO 2 INCHES WILL BE POSSIBLE IN THIS AREA BY
SUNDAY MORNING.  IN AREAS OF MORE INTENSE THUNDERSTORM RAINFALL...
AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE BY SUNDAY MORNING.  THE HEAVY
RAIN...COMBINED WITH ALREADY SATURATED GROUNDS FROM RECENT DAYS...
WILL RESULT IN A HIGH POTENTIAL FOR FLOODING ACROSS SOUTHEAST
COLORADO TODAY AND TONIGHT.  SERIOUS FLASH FLOODING IS POSSIBLE.

WILDFIRE SCARS...URBANIZED AREAS...AND LOCATIONS THAT HAVE SEEN
RECENT FLOODING OR HEAVY RAIN...WILL ALL BE ESPECIALLY SUBJECT TO
FLOOD PROBLEMS TODAY AND TONIGHT.

ALTHOUGH A FLASH FLOOD WATCH IS ONLY IN EFFECT FOR THE SOUTHEAST
COLORADO MOUNTAINS AND ADJACENT PLAINS...ALL REMAINING AREAS OF
SOUTHERN COLORADO WILL ALSO HAVE THE POTENTIAL TO SEE HEAVY RAIN
TODAY. HOWEVER...THE FLOODING IN THESE AREAS IS EXPECTED TO BE
MORE LOCALIZED AND GENERALLY OF LESSER IMPACT.

THIS IS A POTENTIALLY DANGEROUS SITUATION FOR SOUTHERN COLORADO.
PAY CLOSE ATTENTION TO THE WEATHER TODAY AND TONIGHT.  STAY TUNED TO
NOAA WEATHER RADIO...THE LOCAL MEDIA...OR MONITOR THE INTERNET FOR
THE MOST TIMELY WARNING AND FORECAST INFORMATION ISSUED BY THE
NATIONAL WEATHER SERVICE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A MOIST AIRMASS IS PROJECTED TO CONTINUE OVER SOUTHERN COLORADO
SUNDAY INTO MONDAY...ALLOWING THE HEAVY RAIN AND ASSOCIATED FLOODING
THREAT TO CONTINUE SUNDAY INTO MONDAY. ONCE AGAIN...URBAN AREAS...SMALL
STREAMS...ARROYOS...AND BURN SCARS WILL ALL BE SUBJECT TO FLASH
FLOODING.

DUE TO EXISTING MOIST SOILS...THE THREAT OF FLASH FLOODING WILL
CONTINUE...ESPECIALLY IN AREAS THAT HAVE SEEN HEAVY RAINS THE
PAST SEVERAL DAYS. THE FLASH FLOOD THREAT WILL CONTINUE TO BE
EVALUATED DAILY BASED ON THE PREVIOUS DAYS RAINFALL.

ASIDE FROM THE HEAVY RAIN AND FLOOD POTENTIAL...OTHER WEATHER
CONCERNS FOR SUNDAY AND MONDAY WILL BE WIND GUSTS UP TO 45
MPH...HAZARDOUS LIGHTNING AND HAIL UP TO 1/2 INCH IN DIAMETER IN
THE STRONGEST STORMS.

ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS UP TO 45 MPH...HAIL
UP TO 1/2 INCH IN DIAMETER AND HAZARDOUS LIGHTNING ARE EXPECTED
TUESDAY INTO FRIDAY OVER THE REGION.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY OVER MUCH OF SOUTHERN COLORADO TODAY AND TONIGHT.

In the hours before

Local storm report, Jul 9, 4:08 AM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
408 AM MDT SUN JUL 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1201 AM     HEAVY RAIN       1 SSE PUEBLO WEST       38.31N 104.75W
07/09/2006  M2.79 INCH       PUEBLO             CO   NWS EMPLOYEE

&&

MN

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 8:12 PM MDTFlash Flood WarningPUBCuster, Pueblo2 hr
Jul 9, 12:38 PM MDTTornado WarningPUBAlamosa, Conejos, Costilla67 min
Jul 9, 1:10 PM MDTSevere Thunderstorm WarningPUBBaca45 min
Jul 9, 2:55 PM MDTFlash Flood WarningPUBBaca6 hr
Jul 9, 4:34 PM MDTTornado WarningPUBPueblo56 min
Jul 9, 5:00 PM MDTFlash Flood WarningPUBPueblo2 hr
Jul 9, 5:15 PM MDTTornado WarningPUBCrowley29 min
Jul 9, 5:23 PM MDTTornado WarningPUBPueblo12 min
Jul 9, 5:29 PM MDTTornado WarningPUBBent, Otero61 min
Jul 9, 5:55 PM MDTFlash Flood WarningPUBBent, Crowley, Otero2 hr

Nearby

Flash Flood Watches in Colorado, 2006Every flash flood watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.